# SDR QML2008F00012

- Difficulty date: September 11, 2008
- Submitted: October 20, 2008
- Operation: Air carrier
- Aircraft: N408AM
- Make and model: Bell 407
- Aircraft serial: 53445
- System (JASC): 5310 · Fuselage Main, Structure
- Part: Panel
- Condition: Leaking
- Location: Fuselage
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: L

## Discrepancy

ON SHORT FINAL ABORT, SMOKE, SPARKS, BRIGHTER THAN NORMAL OVERHEAD LIGHTING AND A STRONG ODOR CAME FROM THE OVERHEAD PANEL. ON TOUCHDOWN THE INSTRUMENT PANEL LIGHTS RHEOSTAT SWITCH ADJUSTED TO OFF POSITION - SMOKE, SPARKS, AND BRIGHTER THAN NORMAL LIGHTING STOPPED IMMEDIATELY.  WATER DRIPPING FROM THE OVERHEAD PANEL. NORMAL SHUTDOWN COMPLETED. MAINT CALLED.  MAINT COMMENT- RAINWATER ENTERED WHERE AN ANTENNA COAX PASSES THRU THE DECK, AND RAN DOWN A TRIM PANEL TO THE CIRCUIT BREAKER PANEL. THE LIGHTED PANEL IS ATTACHED TO THE LOWER SIDE OF THE CIRCUIT BREAKER PANEL AND WATER COLLECTED ON TO AND ENTERED THE LIGHTED PANEL. THIS PANEL IS MODIFIED FOR NVG LIGHTING. NOTE: THIS IS THE SECOND OR POSSIBLY THE THIRD PANEL THE MECHANIC HAVE SEEN SHORTED OUT IN THIS MANNER.  (K)
